Alert archive / Mississippi / River Flood Advisories in 2018
River Flood Advisory 13, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Dec 31, 2018, 12:06 PM CST for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Jefferson County, Warren County, Mississippi. It was in force for 15 days.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2018, 12:06 PM CST (18:06 UTC)
- Expired
- Jan 15, 2019, 6:00 AM CST
- In force
- 15 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Vicksburg (VCKM6).
- Action stage
- 35 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
771
WGUS84 KJAN 311806
FLSJAN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSON, MS
1206 PM CST Mon Dec 31 2018
...The National Weather Service in Jackson has issued a Flood
Advisory for the Mississippi River...
Mississippi River Near Arkansas City affecting Chicot...Desha...
Bolivar and Washington Counties
Mississippi River Near Greenville affecting Chicot...East
Carroll...Issaquena and Washington Counties
Mississippi River At Vicksburg affecting Madison...Tensas...
Claiborne...Jefferson and Warren Counties/Parishes
ARC017-041-MSC011-151-020006-
/O.NEW.KJAN.FL.Y.0011.181231T1806Z-190115T1200Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1206 PM CST Mon Dec 31 2018
The National Weather Service in Jackson has issued a
* Flood Advisory for
The Mississippi River Near Arkansas City.
* until Tuesday morning.
* At 11:00 AM Monday the stage was 30.0 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to near 32.9 feet by Saturday January
12.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Lower Mississippi River
Arkansas City 37 30.0 Mon 11 AM 30.0 30.1 30.5 32.9 01/12
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3412 9066
3358 9106 3340 9105
$$
ARC017-LAC035-MSC055-151-020006-
/O.NEW.KJAN.FL.Y.0012.181231T1806Z-190115T1200Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1206 PM CST Mon Dec 31 2018
The National Weather Service in Jackson has issued a
* Flood Advisory for
The Mississippi River Near Greenville.
* until Tuesday morning.
* At 11:00 AM Monday the stage was 41.7 feet.
* Flood stage is 48.0 feet.
* Forecast...The river will rise to near 44.6 feet by Saturday January
12.
* Impact...At 45.0 feet...Lower Lake Ferguson Road is closed. Warfield
Point Park is closed.
* Impact...At 44.5 feet...Road to Bunge Corporation grain elevators is
under water.
* Impact...At 43.5 feet...Lower Lake Ferguson Road begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Lower Mississippi River
Greenville 48 41.7 Mon 11 AM 41.8 41.9 42.1 44.6 06 PM 01/12
&&
LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
3277 9101 3278 9111
$$
LAC065-107-MSC021-063-149-020006-
/O.NEW.KJAN.FL.Y.0013.181231T1806Z-190115T1200Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1206 PM CST Mon Dec 31 2018
The National Weather Service in Jackson has issued a
* Flood Advisory for
The Mississippi River At Vicksburg.
* until Tuesday morning.
* At 11:00 AM Monday the stage was 38.0 feet.
* Flood stage is 43.0 feet.
* Forecast...The river will rise to near 41.5 feet by Sunday January 13.
* Impact...At 41.5 feet...Water reaches the slab of the first
structure in the Chickasaw Bayou Subdivision.
* Impact...At 41.2 feet...Long Lake Road is under water starting where
the low road to the island takes off south. Access to Long Lake
Community requires a boat. Chickasaw Road goes under water just
west of the Chickasaw Community.
* Impact...At 41.0 feet...The storm water drain valves are closed at
the flood gates along the Vicksburg Water Front.
* Impact...At 40.5 feet...Shady Lane Drive becomes impassable. Long
Lake Road becomes impassable just north of Cypress Drive.
* Impact...At 39.5 feet...The Long Lake Road to Eagle Lake Road
becomes impassable about 1 mile north of the Long Lake Community.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Lower Mississippi River
Vicksburg 43 38.0 Mon 11 AM 38.3 38.6 38.8 41.4 06 PM 01/13
&&
LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
3226 9086 3187 9114
$$1 follow-up statement
846
WGUS84 KJAN 021907
FLSJAN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSON, MS
107 PM CST Wed Jan 2 2019
...The Flood Advisory is cancelled for the Mississippi River since
a warning has been issued...
Mississippi River Near Greenville affecting Chicot...East
Carroll...Issaquena and Washington Counties
Mississippi River At Vicksburg affecting Madison...Tensas...
Claiborne...Jefferson and Warren Counties/Parishes
ARC017-LAC035-MSC055-151-021937-
/O.CAN.KJAN.FL.Y.0012.000000T0000Z-190115T1200Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
107 PM CST Wed Jan 2 2019
The Flood Advisory is cancelled due to the issuance of a flood warning
for the Mississippi River Near Greenville
* until Tuesday January 15.
* At 12:00 PM Wednesday the stage was 42.1 feet.
* Flood stage is 48.0 feet.
* Forecast...The river will rise to near 48.0 feet by Wednesday January
16.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Mississippi River
Greenville 48 42.1 Wed 12 PM 42.6 43.4 44.0 48.0 06 AM 01/16
&&
LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
3277 9101 3278 9111
$$
LAC065-107-MSC021-063-149-021937-
/O.CAN.KJAN.FL.Y.0013.000000T0000Z-190115T1200Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
107 PM CST Wed Jan 2 2019
The Flood Advisory is cancelled due to the issuance of a flood warning
for the Mississippi River Near Greenville At Vicksburg.
* until Tuesday January 15.
* At 12:00 PM Wednesday the stage was 38.8 feet.
* Flood stage is 43.0 feet.
* Forecast...The river will rise to near 43.0 feet by Friday January 18.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Mississippi River
Vicksburg 43 38.8 Wed 12 PM 39.2 39.7 40.2 43.0 06 AM 01/18
&&
LAT...LON 3193 9129 3227 9105 3277 9123 3278 9101
3226 9086 3187 9114
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Dec 31, 10:18 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 31, 10:18 AM CST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1018 AM CST Mon Dec 31 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... The cold front generally extends along the Mississippi River this morning and is quickly moving to the east. Mainly showers are developing along and ahead of the boundary, but with heating, expect an increase in showers and thunderstorms to develop as we progress through the morning into the afternoon hours. The winds are becoming gusty across the area with gusts from 30 to 35 mph. Will expand the current limited risk for gusty winds from the delta to across the entire area. The winds at Bastrop gusted to 47 mph as the front moved across the site, so anticipate the winds to gust from 40 to 45mph across much of the area with FROPA. After FROPA the winds will quickly diminish as the surface gradient weakens. There continues to look like the potential for strong to severe storms across most of the area as the front moves through. We have extended the slight risk for severe further south, and it now covers most areas along and east of the I-55 corridor. Areas further to the west remain in an marginal risk. The main risk will be strong winds, but tornadoes cannot be ruled out. The storms will quickly exit the area to the east by 4-5pm with the boundary. /15/ Prior discussion below: Today through Tonight: As a shortwave lifts from the Southern Plains toward the Great Lakes today, its developing surface low should track from Arkansas toward Indiana. This will bring a cold front through our forecast area, with a chance for strong to severe thunderstorms as the front moves through. Instability is currently increasing in the developing warm sector. Latest RAP analysis fields show MLCAPE values of around 1000 J/kg over southeast LA. Expect instability and wind shear to increase through the morning, with the greatest contribution from instability being achieved during the after Noon today as the squall line reaches eastern Mississippi. Deep layer wind shear of around 60 kts will support supercells, while 0- 1km shear of 30-40 kts will support an isolated tornado threat especially with any bowing segments along the squall line which can become oriented perpendicular to the low-level shear vectors. Strong winds just off the surface will make it easier for damaging wind gusts to be mixed down with stronger thunderstorms. A Marginal Risk for severe thunderstorms exists today for all but a small portion of the Delta region where storms will be less organized earlier this morning. A Slight Risk for severe thunderstorms has been expanded to cover a little more of northeast Mississippi, where the better overlap of instability and shear will develop during the afternoon hours. This area is highlighted in our latest Hazardous Weather Outlook and graphics - roughly from Greenwood to Meridian and areas north and east from there. The threat for showers or storms to impact New Year's Eve celebrations will be very slim for most of our forecast area. The front and associated squall line should push through the area by early this evening, leaving only a chance for some lingering showers in far eastern Mississippi before midnight. Apart from the severe weather threat across the area, tightening pressure and height gradients will result in the potential for gusty winds through early this afternoon ahead of the main thunderstorm threat. Sustained wind speeds of 20-25 mph and gusts of up to 35 mph will be possible ahead of the cold front passage. A Limited threat for non-thunderstorm winds is in the Hazardous Weather Outlook for those areas. Elsewhere, gusts of up to 25 to 30 mph will still be possible apart from thunderstorms. Light winds out of the northwest will be in place behind the cold front. Patchy fog can't be entirely ruled out for tonight though, and better chances will probably be in the vicinity of the frontal boundary through southeast Mississippi. /NF/ Tuesday through Sunday: Come Tuesday morning the cold front will continue shifting farther south of our CWA as a large 1040mb high drops south of the Northern Plains resulting in a cool dry northerly flow across our region. Our winds aloft will remain southwesterly though as another closed low moves over the Four Corners region. Models have trended slower with the progression of this low but it will drop over the desert southwest Tuesday night into Wednesday and help send moisture back atop our cool and relatively dry airmass. Models are in good agreement that light rain will begin reaching the ground in our southwest after midnight Tuesday night and then spreading over the whole CWA Wednesday morning. This model run the Canadian is the fastest in moving the closed to the northeast while the GFS is the slowest. The low is expected to track east across the Southern Plains Thursday and across northern Mississippi Friday morning. Once the rain starts Tuesday night it likely will not end until Friday morning. Several inches of rain will be likely across most of the CWA Wednesday through Thursday with storm totals generally greatest across our northern zones. Considering the cold temperatures aloft associated with the closed low, the light rain may briefly mix with light snow before ending early Friday morning across our northeast. As surface temperatures are expected to be just above freezing when the precipitation falls, no impacts are anticipated. Dry weather is expected Friday night through the weekend as ridging surface and aloft move over our region. /22/ && .AVIATION... 12Z TAF discussion: A mix of IFR to MVFR conditions due to low stratus to start the period. Increasing southerly winds and warming temperatures will result in gradually lifting ceilings through 18Z, with SHRA helping to break ceilings as they spread north across the region. A cold front moving east across the region will bring chances for TSRA with lowered visibility and gusty winds to around 25-30 kts, with ceilings improving to MVFR then VFR after FROPA. Winds will begin to become northwesterly late in the period. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 50 62 45 / 100 11 4 42 Meridian 73 54 64 47 / 100 37 11 30 Vicksburg 74 47 59 44 / 100 5 4 49 Hattiesburg 74 58 65 51 / 100 29 14 37 Natchez 74 50 61 46 / 100 5 5 60 Greenville 69 44 54 40 / 100 5 4 37 Greenwood 73 45 56 41 / 100 7 4 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15
Hazardous weather outlook, Dec 31, 10:30 AM CST, 1 hour 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1030 AM CST Mon Dec 31 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041- 047-053-059>061-072>074-011630- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Washington-Humphreys-Issaquena-Sharkey-Warren-Claiborne- Jefferson-Adams-Franklin MS-Marion-Lamar-Forrest- 1030 AM CST Mon Dec 31 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through this afternoon NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Through this afternoon Through this afternoon, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Through this afternoon, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. MSZ025>033-036>039-042>046-048>052-054>058-062>066-011630- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake- Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah- Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis- Covington-Jones- 1030 AM CST Mon Dec 31 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through this afternoon NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Through this afternoon Through this afternoon, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Through this afternoon, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Dec 31, 10:23 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
1023 AM CST MON DEC 31 2018
MSZ019-025-311700-
Leflore MS-Sunflower MS-
1023 AM CST MON DEC 31 2018
...A STRONG THUNDERSTORM WILL AFFECT SUNFLOWER AND LEFLORE COUNTIES
UNTIL 1100 AM CST...
At 1022 AM CST, Meteorologists were tracking a strong thunderstorm
near Indianola, moving northeast at 75 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Moorhead and Sunflower around 1030 AM CST.
Blaine around 1035 AM CST.
Itta Bena around 1040 AM CST.
Money and Sunnyside around 1045 AM CST.
Other locations impacted by this storm include Schlater and
Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3381 9018 3376 9019 3376 9025 3375 9030
3372 9031 3369 9029 3371 9026 3372 9014
3368 9014 3365 9010 3361 9012 3360 9010
3349 9010 3327 9073 3327 9076 3362 9076
3362 9066 3382 9045
TIME...MOT...LOC 1622Z 236DEG 66KT 3340 9066
DCSpecial weather statement, Dec 31, 10:42 AM CST, 1 hour 24 minutes before
Special Weather Statement National Weather Service Jackson MS 1042 AM CST MON DEC 31 2018 MSZ042-043-047-048-311715- Warren MS-Hinds MS-Yazoo MS-Madison MS- 1042 AM CST MON DEC 31 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN... NORTHWESTERN HINDS...SOUTHWESTERN YAZOO AND WEST CENTRAL MADISON COUNTIES UNTIL 1115 AM CST... At 1042 AM CST, Meteorologists were tracking a strong thunderstorm over Youngton, or 13 miles east of Redwood, moving northeast at 50 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Phoenix around 1050 AM CST. Tinsley around 1105 AM CST. Little Yazoo around 1110 AM CST. Other locations impacted by this storm include Satartia and Bentonia. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3240 9057 3247 9069 3282 9052 3263 9023 TIME...MOT...LOC 1642Z 220DEG 43KT 3245 9057 DC
Special weather statement, Dec 31, 11:05 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
1105 AM CST MON DEC 31 2018
MSZ025>027-311730-
Carroll MS-Grenada MS-Leflore MS-
1105 AM CST MON DEC 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARROLL...GRENADA
AND NORTHEASTERN LEFLORE COUNTIES UNTIL 1130 AM CST...
At 1105 AM CST, Meteorologists were tracking a strong thunderstorm
over Avalon, or 10 miles northeast of Greenwood, moving northeast at
65 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Holcomb and Bew Springs around 1115 AM CST.
Grenada around 1120 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3387 8977 3387 8951 3384 8951 3352 9010
3367 9023 3372 9015 3372 9014 3374 9014
3381 9003 3381 8998 3382 8998 3382 8993
3388 8993 3390 8990 3390 8977
TIME...MOT...LOC 1705Z 233DEG 66KT 3364 9010
GRGSpecial weather statement, Dec 31, 11:07 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
1107 AM CST MON DEC 31 2018
MSZ042-047-048-311730-
Warren MS-Hinds MS-Yazoo MS-
1107 AM CST MON DEC 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
NORTHWESTERN HINDS AND SOUTHWESTERN YAZOO COUNTIES UNTIL 1130 AM
CST...
At 1106 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from near Flowers to near Newman. Movement was
northeast at 65 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Oak Ridge and Youngton around 1110 AM CST.
Edwards and Flowers around 1115 AM CST.
Phoenix around 1120 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3265 9046 3243 9045 3231 9059 3222 9077
3244 9081 3268 9064
TIME...MOT...LOC 1706Z 222DEG 55KT 3242 9073 3228 9071
DCSpecial weather statement, Dec 31, 11:32 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
1132 AM CST MON DEC 31 2018
MSZ027-036-037-311800-
Carroll MS-Attala MS-Holmes MS-
1132 AM CST MON DEC 31 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HOLMES...SOUTHEASTERN
CARROLL AND NORTHWESTERN ATTALA COUNTIES UNTIL NOON CST...
At 1132 AM CST, Meteorologists were tracking a strong thunderstorm
over Mcmillan, or 7 miles west of Durant, moving northeast at 70 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Durant and Bowling Green around 1135 AM CST.
Emory and Possumneck around 1140 AM CST.
Vaiden around 1150 AM CST.
Other locations impacted by this storm include West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3340 8971 3340 8965 3329 8964 3328 8950
3297 8997 3312 9011 3342 8977 3342 8972
TIME...MOT...LOC 1732Z 227DEG 60KT 3311 8998
GRGSpecial weather statement, Dec 31, 11:32 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
1132 AM CST MON DEC 31 2018
MSZ042-043-048-311800-
Hinds MS-Yazoo MS-Madison MS-
1132 AM CST MON DEC 31 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HINDS...
SOUTHEASTERN YAZOO AND CENTRAL MADISON COUNTIES UNTIL NOON CST...
At 1132 AM CST, Meteorologists were tracking a strong thunderstorm
over Flora, or 15 miles north of Clinton, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Myrleville around 1145 AM CST.
Way around 1155 AM CST.
Vaughan around 1200 PM CST.
Other locations impacted by this storm include Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3242 9045 3262 9045 3287 9009 3272 8992
3259 8993
TIME...MOT...LOC 1732Z 228DEG 48KT 3257 9035
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 9:30 AM CST | Special Weather Statement | JAN | West Carroll | 30 min |
| Dec 31, 12:06 PM CST | River Flood Advisory | JAN | East Carroll | 15 days |
| Dec 31, 6:34 AM CST | Special Weather Statement | JAN | Jasper | 26 min |
| Dec 31, 10:16 AM CST | Special Weather Statement | JAN | Warren | 29 min |
| Dec 31, 10:23 AM CST | Special Weather Statement | JAN | Leflore, Sunflower | 37 min |
| Dec 31, 10:42 AM CST | Special Weather Statement | JAN | Yazoo | 33 min |
| Dec 31, 10:53 AM CST | Tornado Warning | JAN | Madison, Yazoo | 35 min |
| Dec 31, 11:05 AM CST | Special Weather Statement | JAN | Grenada | 25 min |
| Dec 31, 11:07 AM CST | Special Weather Statement | JAN | Warren | 23 min |
| Dec 31, 11:22 AM CST | Severe Thunderstorm Warning | JAN | Grenada | 38 min |
| Dec 31, 11:32 AM CST | Special Weather Statement | JAN | Holmes | 28 min |
| Dec 31, 11:38 AM CST | Tornado Warning | JAN | Attala, Holmes | 24 min |
| Dec 31, 12:04 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 56 min |
| Dec 31, 12:04 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 41 min |
| Dec 31, 12:06 PM CST | River Flood Advisory | JAN | Bolivar, Washington | 4 days |
| Dec 31, 12:15 PM CST | Special Weather Statement | JAN | Madison | 45 min |
| Dec 31, 12:48 PM CST | Severe Thunderstorm Warning | JAN | Clay | 27 min |
| Dec 31, 12:55 PM CST | Special Weather Statement | JAN | Clay, Oktibbeha | 50 min |
| Dec 31, 12:56 PM CST | Special Weather Statement | JAN | Lincoln | 49 min |
| Dec 31, 2:14 PM CST | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 46 min |
| Dec 31, 2:18 PM CST | Special Weather Statement | JAN | Lowndes | 27 min |
| Dec 31, 2:49 PM CST | Special Weather Statement | JAN | Marion | 41 min |
| Dec 31, 2:58 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 32 min |
| Dec 31, 3:29 PM CST | Special Weather Statement | JAN | Smith | 31 min |
| Dec 31, 3:54 PM CST | Special Weather Statement | JAN | Jones | 51 min |
Nearby
River Flood Advisories in Mississippi, 2018River Flood Advisories in Louisiana, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.